Alert archive / Pennsylvania / Tornado Warnings in 2022
Tornado Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Aug 1, 2022, 7:44 PM EDT for Fayette County, Greene County, Pennsylvania; Monongalia County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 1, 2022, 8:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Fayette County, PA, Greene County, PA, Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WFUS51 KPBZ 012344
TORPBZ
PAC051-059-WVC061-020015-
/O.NEW.KPBZ.TO.W.0019.220801T2344Z-220802T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
744 PM EDT Mon Aug 1 2022
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Central Greene County in southwestern Pennsylvania...
Southwestern Fayette County in southwestern Pennsylvania...
Northwestern Monongalia County in northern West Virginia...
* Until 815 PM EDT.
* At 743 PM EDT, a tornado producing storm was located near
Waynesburg, moving southeast at 20 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Waynesburg around 755 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Rogersville, Spraggs, Nineveh and Mount Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3987 8040 4001 8029 3985 7993 3971 8013
TIME...MOT...LOC 2343Z 308DEG 17KT 3989 8029
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$2 follow-up statements
061
WWUS51 KPBZ 020000
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
800 PM EDT Mon Aug 1 2022
PAC051-059-WVC061-020015-
/O.CON.KPBZ.TO.W.0019.000000T0000Z-220802T0015Z/
Greene PA-Fayette PA-Monongalia WV-
800 PM EDT Mon Aug 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
GREENE...SOUTHWESTERN FAYETTE AND NORTHWESTERN MONONGALIA COUNTIES...
At 800 PM EDT, a confirmed tornado was located near Waynesburg,
moving southeast at 25 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Greene, southwestern Fayette and northwestern Monongalia
Counties, including the following locations... Spraggs and Mount
Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3982 8031 3996 8017 3985 7993 3971 8013
3981 8029
TIME...MOT...LOC 0000Z 306DEG 23KT 3985 8017
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$820
WWUS51 KPBZ 020016
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
816 PM EDT Mon Aug 1 2022
PAC051-059-WVC061-020024-
/O.EXP.KPBZ.TO.W.0019.000000T0000Z-220802T0015Z/
Greene PA-Fayette PA-Monongalia WV-
816 PM EDT Mon Aug 1 2022
...THE TORNADO WARNING FOR CENTRAL GREENE...SOUTHWESTERN FAYETTE AND
NORTHWESTERN MONONGALIA COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pittsburgh.
LAT...LON 3982 8031 3996 8017 3985 7993 3971 8013
3981 8029
TIME...MOT...LOC 0014Z 308DEG 17KT 3982 8012
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Aug 1, 12:47 PM EDT, 6 hours 57 minutes earlier.
Area forecast discussion, Aug 1, 12:47 PM EDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1247 PM EDT Mon Aug 1 2022 .SYNOPSIS... Shower and thunderstorm chance returns today and this evening with a crossing cold front. Warm and dry weather is expected Wednesday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances are expected to increase through the afternoon and evening as a shortwave trough, and its associated sfc cold front, tracks ewd from the Midwest and approaches/crosses the Upper Ohio Valley region. Marginal shear and instability, and dry mid level air, could result in isolated damaging wind potential especially for areas W of PIT where the most favorable instability is progged. Will maintain a mention of this potential in the Hazardous Weather Outlook as outlined in the SPC day 1 convective outlook. Showers/tstm chances should quickly diminish after FROPA, with generally dry weather returning as sfc high pressure begins to build in. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Dry and seasonable weather is expected Tuesday and Tuesday night as the sfc high builds under NW flow aloft. The high is expected to track E of the area Wednesday, with continued dry but warmer weather as wind shifts to the S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A trough is progged to advance E out of the Midwest Thursday. This trough is then expected to become stalled across the region Friday through the weekend as it becomes blocked between a strong upper high to the west, with another to the east. This should result in mainly diurnally driven shower and thunderstorm chances through the long term period. Temperatures are expected to average above seasonable levels. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Gradual improvement to VFR is expected with a mostly broken cu deck likely ahead of a sfc trough. SHRA/TSRA associated with the trough and passing upper shortwave will increase late this aftn to early evening and favor southeast OH, though some uncertainty remains in timing and overall coverage. Moisture pooling aft convective dissipation and ahead of the sfc cold front will promote MVFR/IFR conditions development, especially east of Pittsburgh. High pressure and diurnal mixing will return VFR conditions by Tuesday aftn. .Outlook... Genl restrictions and rain are likely again with a Thursday cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 1, 3:34 AM EDT, 16 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 334 AM EDT Mon Aug 1 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-021-509-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and evening with a crossing cold front. Damaging wind gusts are expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ016-023-073>076-WVZ510>514-020745- Jefferson PA-Indiana-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 6:03 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
603 PM EDT Mon Aug 1 2022
OHZ049-050-059-012230-
Jefferson OH-Harrison OH-Belmont OH-
603 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON AND NORTHEASTERN BELMONT COUNTIES THROUGH 630
PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cadiz, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cadiz, Tiltonsville, Yorkville, Adena, Dillonvale, Mount Pleasant,
Rayland, New Athens, Harrisville, and Newell.
This includes Interstate 70 in Ohio between mile markers 221 and 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4023 8106 4032 8098 4021 8068 4012 8073
4005 8081
TIME...MOT...LOC 2203Z 304DEG 28KT 4023 8096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 1, 6:26 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
626 PM EDT Mon Aug 1 2022
PAZ029-073-075-012300-
Westmoreland PA-Washington PA-Fayette PA-
626 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WASHINGTON...
SOUTHWESTERN WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES THROUGH
700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Charleroi, or 11 miles southeast of Gastonville, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monessen, California, Donora, Monongahela, Charleroi, Bentleyville,
Perryopolis, New Eagle, North Belle Vernon, Wickerham Manor-Fisher,
Baidland, and North Charleroi.
This includes Interstate 70 in Pennsylvania between mile markers 33
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 8002 4020 7998 4018 7961 3998 7967
TIME...MOT...LOC 2225Z 279DEG 20KT 4012 7991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CLLocal storm report, Aug 1, 7:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT MON AUG 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NW BRADDOCK 40.15N 80.24W
08/01/2022 WASHINGTON PA PUBLIC
PUBLIC REPORTED DOWNED TREES AND DAMAGE TO HOMES ON
SPRING VALLEY DRIVE.
&&
EVENT NUMBER PBZ2202659
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 28 min |
| Aug 1, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 1, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 36 min |
| Aug 1, 6:26 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
| Aug 1, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 45 min |
| Aug 1, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 27 min |
| Aug 1, 7:11 PM EDT | Tornado Warning | PBZ | Greene, Washington | 34 min |
| Aug 1, 7:16 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 29 min |
| Aug 1, 7:39 PM EDT | Tornado Warning | PBZ | Fayette | 36 min |
Nearby
Tornado Warnings in Pennsylvania, 2022Tornado Warnings in West Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.